Posted 1/9/2006 11:31 AM (GMT -7)
Natali, if you are having a bad reaction at 500 mg, I'm wondering if depakote will work out for you.
Did your physician prescribe Depakote ER, which is easier on the stomach?
My son (who is 17 and a beanpole at 130 pounds) has been on depakote ER prophylaxis for several years for his migraines - he started at 500 mg when he was 12, moved to 750 quickly, and to 1000mg daily after a couple of blood level checks. He still has an occassional breakthrough one-day migraine (which MaxAlt is handling well), but nothing like the weeks-long frequent migraines he was having before depakote.
However, at 500 mg daily, I kind of doubt that you've even reached a therapeutic blood level yet -- have you had your blood level checked? It sounds like you may be having adverse reactions even before you've reached a therapeutic dosage.
I do recall my son's neurologist mentioned the possible addition of L-carnitine in the event of adverse side effects, but this was several years ago, and since my son had no side effects, I didn't pay close attention ... anyway, just a reminder to get regular liver panels, and your blood level checked after about a month to see if you're at therapeutic levels.
Tourette Syndrome - Now What?